Medical Questions > Womens Health > Menstruation Forum

bleeding since coughing so hard I felt something tear!

User Profile
I have been on the Depo Provera birth control shot for almost 3 years now, and my periods stopped all together in that time. Recently, I have started bleeding irregularly for the last 2 weeks. Sometimes it would go for an hour and come back, sometimes a day or two, but its starting to get annoying. Sometimes its very light, and sometimes it's heavy but that doesn't last long. I had a chest infection for the last month, and my cough was pretty bad. One night I had a coughing fit so hard I felt something tear in my lower stomach, and it was so painful I cried for about five minutes before my tiredness sent me back to sleep. The bleeding has been happening since then. Is it possible that I damaged something inside me by having a coughing fit, or is it just a coincidence and Im finally due for a period considering its been 3 years? Two weeks is a bit much, though.


Did you find this post helpful?
|

User Profile
replied June 29th, 2011
Menstruation Answer A24488
Hello,

Welcome to ehealthforum

Depovera shots provide protection against pregnancy and are given every three months.They cause irregular periods and can also stop the periods altogether if used continuously.But sudden bleeding which is heavy and light is not a good sign and requires evaluation.It might be possible that if you had taken any medications for the chest infection that have caused any hormonal changes.
Kindly do not ignore it and schedule an appointment earliest for thotough evaluation.

Take Care!


|
Did you find this post helpful?
Must Read
Do you know the three main reasons we cough? Learn common causes of cough and when coughing might indicate a more serious health problem....
Coughing is normal. But what can cause more troublesome coughs? Learn more about possible causes of cough here....
When should you see a doctor about cough symptoms? When are symptoms a sign of further complications? Learn about cough symptoms basics here....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Menstruation , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.